Allopurinol and Lipitor

Drug Interactions

 

allopurinol and lipitor interaction

Is there and interaction between Lipitor [atorvastatin] and Allopurinol?

Allopurinol is a medication that reduces the production of uric acid in the body. It is known as a Xanthine Oxidase Inhibitor and is used to prevent gout, prevent certain types of kidney stones and used in certain cancer patients. The most common side effects can include diarrhea, rash and nausea. Be sure to contact your healthcare provider if you experience side effects, especially if you develop a rash.

Lipitor (and the generic atorvastatin) is a medication use to lower cholesterol. It is in a family of medications known as statins. Common side effects can include nausea, muscle pain, constipation and headache. Talk to your doctor if you experience muscle pain or any other side effects.




No major interaction has been identified between allopurinol and Lipitor.  One should still be aware of side effects. Talk to a pharmacist or doctor if you think you may be having side effects from atorvastatin or any other medication. Often times the soon a side effect is noticed and the medication stopped or changed, the soon the effects will go away.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment